Jump to content

Search the Community

Showing results for tags '3 months'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. Hello, So I was switched from one Anti-Psychotic{s} (AP{s}) Zyprexa [Olanzapine], to another AP Abilify [Aripiprazole]. I decided to stop taking the medication between the switch as I've only been on Zyprexa for 3 months. APs have left my head as scrambled eggs and I cannot function clearly on them. Much too much Zombie. November I was put in hospital for a breakdown, given 5mg -> 7.5mg ->10mg Zyprexa over a month. Since leaving Hospital I agreed with a GP to reduce down to 5mg in one fell swoop, not knowing that this is actually very risky - since that point my sleep is not good; I seem to get only 3 hours per night and spend the remainder tossing, turning and feeling so incredibly low about life... It has been driving me slightly loopy. I reduced to 3.75/2.5mg (however I could cut them up semi-accurately) for one week and have now run out of Zyprexa except 2x 5mg tablets as the Dr switched me over and the supply ran out, so tapering is not an option.... Before I start a different AP I have decided to just stop taking APs while I have support in a family setting. I am unsure what the cut-down from 3.75mg to nothing will do to me after 3 months going from 5-7.5-10-5-3.75/2.5mg supply. I am extremely concerned having read countless horror stories. My breakdown in hospital was drug/alcohol induced but I lied about it and ended up on medication probably unsuited; I was just high and drunk. I do not feel like I have bipolarity, I do feel that the medication has made me zombified (anhedonic [sp*?]) and I am not myself anymore. Before the timeline gets too long I wanted to just stop and escape the trap of Pharma and APs. I wanted to try SSRIs for my lack of motivation especially after abuse of Cannabis (before hospital 2g/day of the super strong stuff) or just normalise without any medication to see if I can cope. The APs make it incredibly difficult to work effectively and I have been off work for too long to take something that will make concentration so difficult. This is a risk as I am unsure what the effect will be. So far I have Constipation and Amnesia after 3 hours every night. At 10mg I was sleeping most of the night; but the fallout in the mornings was awful. I have 7 days of sleeping pills prescribed to help me sleep - i might space them out to try and get a good nights rest every several days as I'm unsure if the GP (UK Doctor) will give me more. Any advice from people for me. I am taking a risk I feel but I do not know if there is another route out without prescriptions for the medicines to taper off. So the task is: ~3mg Zyprexa to 0mg (or use the 2x 5mg tablets somehow) 7x sleeping pills. Amnesia & constipation - early morning depression from 3am to 2pm. All advice welcome.
  2. I came to this site in hopes of finding some answers or a timeline for this awful withdrawal, but I'm going to take this chance to join a community of people who will understand how horrible what I'm going through actually is. I have been taking some form of anti-depressant for about 10 years, with Effexor XR being the last 8 years of that. I was prescribed Celexa through my physician as a way of combating college anxiety issues, and my body took that and ran with it. After two years on Celexa I started to have problems with it and my life and through my physician again I was given Effexor XR. Over the next few years life was ok. It wasn't perfect, but Effexor gave me the ability to live without the crippling depression that I was starting to experience at that point. Then I hit a wall. I spent the better part of 6 months laying in bed crying and depressed beyond anything I could have ever imagined. I ended up checking myself into the psychiatric unit of our local hospital and my life of medication took a giant leap forward. I was then given psychiatrists and therapists and any medication they thought could ease my blues. Disappointingly, the answer I was given was to increase my Effexor to a 150 mg and a 75 mg and then work some trial and error until I found something to combine with it. At this point I had zero health coverage and was using Wyeth, and then Pfizers, patient assistance programs. Years pass, my emotions calm down, life happens, and I'm ok. In the last year of my Effexor use, I moved and lost any form of funding I had, I was no longer able to meet with my therapist or have prescriptions filled by my psychiatrist. Pfizer would no longer fill my prescription and I was unable to find a way to have my medications covered. *Insert sob story about the poor healthcare system and treatment of those with mental disabilities or addictions to prescription medications that were no fault of the party going through the struggle.* I decided, without the help of a doctor (I was pretty much told "too damn bad" by the doctor's office), I decided to use the medication I had left to taper off entirely. I was, and still am, convinced that the Effexor was a crutch that I no longer need in my life. I tapered off of the medication over the course of 5 weeks. I experienced no real problems until the last week of tapering and the 2-3 weeks after completely stopping the medication. I think anyone here is well aware of the hell coming off of one of these medications can be. Brain zaps, nausea, roller coaster emotions--all the great things where my life for those couple of weeks. Luckily most of those problems have since faded. Now, however, 3 months out, I've hit a wall, and this is why I'm here on this site. I've read that at the three month mark people do tend to see some relapse, but I did not expect the emotional and physical pain that I'm experiencing. I can't sleep, my body aches, and I cry and pick fights for no reason. This issue is for another post entirely, but it's the main reason I'm here introducing myself now. I'm terribly sorry I've made this so long, but this is the first forum I've ever joined with the full intent of being an active member, so I figured a decent story should be thrown out there. Ok, in short: Hi, I took Effexor XR and now I'm angry that no one told me how much it would mess up my life. Hugs?
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy